Alert archive / Puerto Rico / Small Craft Advisories in 2016
Small Craft Advisory 17, NWS JSJ
NWS JSJ issued this small craft advisory at Apr 23, 2016, 2:19 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2016, 2:19 PM CDT (19:19 UTC)
- Expired
- Apr 23, 2016, 8:46 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
The text
As transmitted.
785 WHCA72 TJSJ 231919 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 319 PM AST SAT APR 23 2016 ...HAZARDOUS SEAS WILL CONTINUE THROUGH THIS EVENING... .NORTHERLY SWELL WILL CONTINUE TO AFFECT THE LOCAL WATERS THROUGH THIS EVENING...CAUSING THE ATLANTIC WATERS TO BECOME HAZARDOUS THROUGH TONIGHT. AMZ712-240330- /O.NEW.TJSJ.SC.Y.0017.160423T1919Z-160425T0600Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 319 PM AST SAT APR 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM AST MONDAY. * WINDS...5 TO 15 KNOTS. * WAVES/SEAS...6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-741-240330- /O.EXB.TJSJ.SC.Y.0016.000000T0000Z-160425T0600Z/ ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N- 319 PM AST SAT APR 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM AST MONDAY. * WINDS...10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-240000- /O.EXA.TJSJ.SC.Y.0016.000000T0000Z-160424T0000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- 319 PM AST SAT APR 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM AST THIS EVENING. * WINDS...10 TO 15 KNOTS. * WAVES/SEAS...4 TO 7 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-240330- /O.EXT.TJSJ.SC.Y.0016.000000T0000Z-160425T0600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 319 PM AST SAT APR 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM AST MONDAY... * WINDS...10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
353 WHCA72 TJSJ 240146 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 946 PM AST SAT APR 23 2016 ...NORTHERLY SWELL HAVE DIMINISHED... .NORTHERLY SWELL HAS DIMINISHED AND WINDS REMAIN LIGHT TO MODERATE...THEREFORE HAZARDOUS SEAS ARE NO LONGER EXPECTED. AMZ712-240300- /O.CAN.TJSJ.SC.Y.0017.000000T0000Z-160425T0600Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 946 PM AST SAT APR 23 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS ARE NOW BELOW 7 FEET. $$ AMZ710-722-741-240300- /O.CAN.TJSJ.SC.Y.0016.000000T0000Z-160425T0600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N- 946 PM AST SAT APR 23 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS ARE NOW BELOW 7 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 1:21 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 23, 1:21 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
221 PM AST SAT APR 23 2016
.SYNOPSIS...WEAK HIGH PRESSURE NORTHEAST OF THE REGION WILL CONTINUE TO
WEAKEN AS MOVES INTO THE EASTERN ATLANTIC. A LOW PRESSURE EXITING THE
EASTERN USA WILL RELAX THE PRESSURE GRADIENT...RESULTING IN LIGHT TO
GENTLE WINDS ACROSS THE REGION THROUGH AT LEAST TUESDAY. LINGERING
MOISTURE ASSOCIATED WITH THE REMNANTS OF THE OLD FRONTAL BOUNDARY
WILL KEEP THE POTENTIAL FOR SHOWERS AND THUNDERSTORM HIGH THROUGH
THIS EVENING. SLIGHTLY DRIER AND MORE STABLE AIR WILL MOVE ACROSS
MOST OF THE ISLANDS FROM SUNDAY THROUGH EARLY NEXT WEEK. THEN...
MOIST AND UNSTABLE CONDITIONS RETURNS TO THE REGION BY MIDWEEK.
&&
.DISCUSSION...VERY MOIST AND UNSTABLE AIR MASS CONTINUE ACROSS THE LOCAL
REGION TODAY. SATELLITE AND RADAR IMAGERY SHOWS SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS PORTIONS OF NORTHERN HALF OF PUERTO RICO THIS AFTERNOON.
THIS SHOWER AND THUNDERSTORM ACTIVITY WILL LIKELY CONTINUE ACROSS THESE
AREAS THROUGH EARLY THIS EVENING. THE FLOODING THREAT REMAINS MODERATE
TO HIGH...ESPECIALLY ACROSS SAN JUAN...CAROLINA...LUQUILLO AND FAJARDO
DUE TO SATURATED SOILS FROM PREVIOUS HEAVY RAINFALL.
CONDITIONS WILL IMPROVE SLIGHTLY SUNDAY INTO EARLY NEXT WEEK AS DRIER AND
MORE STABLE AIR MASS WILL MOVE ACROSS MOST OF THE AREA FROM THE CARIBBEAN
WATERS. FRONTAL BOUNDARY WILL LINGER OVER THE ATLANTIC WATERS...KEEPING
THE LOCAL ATLANTIC WATERS MOSTLY CLOUDY WITH SCATTERED THUNDERSTORMS.
AT THIS TIME...THE SHOWER ACTIVITY WILL BE LESS ACTIVE THAN TODAY
AS DRIER AIR FILTER IN FROM THE CARIBBEAN WATERS. LOCAL EFFECTS SUCH
AS SEA BREEZES AND OROGRAPHIC FORCING WILL AID TO PRODUCE SOME
CONVECTION EACH AFTERNOON OVER THE NORTH CENTRAL AND NORTHWEST PR.
NEXT ROUND OF ACTIVE WEATHER APPEARS LIKELY BY THE SECOND HALF OF
NEXT WEEK. AS A NEW SHORT WAVE UPPER TROUGH ARRIVES DURING BY
MIDWEEK...ACTIVITY WILL LIKELY DEVELOP ACROSS PUERTO RICO DURING
WEDNESDAY INTO THURSDAY.
&&
.AVIATION...SHRA ARE EXPECTED ACROSS ALL THE TAF SITES THIS
AFTERNOON. BRIEF PERIODS OF MVFR AND POSSIBLE IFR STILL POSSIBLE
AT LEAST UNTIL 23/23Z. TSRA ARE ALSO POSSIBLE AT TJSJ/TIST/TJBQ/
TKPK/TNCM AS WELL AS IN THE VCTY OF TJMZ/TISX. SURFACE WINDS WILL
CONTINUE MAINLY FROM THE EAST TO EAST-SOUTHEAST AT 10 TO 15 KTS
WITH HIGHER GUSTS IN/NEAR SHRA/TSRA.
&&
.MARINE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
PORTIONS OF THE ATLANTIC WATERS AND CARIBBEAN PASSAGES THROUGH
THIS EVENING. SEAS IN NORTH SWELL WILL CONTINUE TO AROUND 5-7 FEET
THROUGH TONIGHT...SUBSIDING TO 3-6 FEET BY SUNDAY. AS A RESULT...
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE ATLANTIC
WATERS THROUGH TONIGHT. ELSEWHERE...MARINERS SHOULD EXERCISE
CAUTION FOR SEAS UP TO 6 FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 79 91 / 40 40 20 30
STT 79 85 79 86 / 50 50 10 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-SOUTHEAST-WESTERN INTERIOR.
VI...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
AM...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL WATERS OF
NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL WATERS OF
SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 8 PM AST THIS EVENING FOR ATLC WATERS
OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
27/11Hazardous weather outlook, Apr 23, 5:14 AM CDT, 9 hours 5 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 549 AM AST SABADO 23 DE ABRIL DE 2016 AMZ710>745-PRZ001>013-241000- SAN JUAN Y VECINDAD-NORESTE-SURESTE- INTERIOR ESTE-NORTE CENTRAL-INTERIOR CENTRAL-PONCE Y VECINDAD- NOROESTE-INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y LEJOS DE LA COSTA DEL ATLANTICO Y DEL CARIBE- 549 AM AST SABADO 23 DE ABRIL DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE TRONADAS...EXISTE UNA POSIBILIDAD DE TRONADAS CON LLUVIAS FUERTES Y BREVES VIENTOS EN RAFAGAS ESTA TARDE A TRAVES DE PORCIONES DEL INTERIOR OESTE DE PUERTO RICO. INUNDACIONES...LLUVIAS FUERTES PODRIAN CAUSAR INUNDACIONES URBANAS Y DE RIACHUELOS PEQUENOS. .OLAS...OLEAJE PICADO Y PELIGROSO DE HASTA 7 PIES SE ESPERA A TRAVES DE LAS AGUAS DEL ATLANTICO Y LOS PASAJES LOCALES. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES SUBMARINAS PARA LAS PLAYAS ORIENTADAS HACIA EL NORTE DE PUERTO RICO...INCLUYENDO A CULEBRA. .DIAS DOS HASTA SIETE...DOMINGO A VIERNES UN RIESGO ALTO DE CORRIENTES SUBMARINAS CONTINUARA A TRAVES DE LAS PLAYAS ORIENTADAS HACIA EL NORTE DE PUERTO RICO Y CULEBRA HASTA EL LUNES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-241000- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 549 AM AST SABADO 23 DE ABRIL DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS ADYACENTES COSTERAS. .DIA UNO...ESTA NOCHE .OLAS...OLEAJE PICADO Y PELIGROSO DE HASTA 7 PIES SE ESPERA A TRAVES DE LAS AGUAS DEL ATLANTICO Y LOS PASAJES DEL CARIBE. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES SUBMARINAS PARA LAS PLAYAS ORIENTADAS HACIA EL NORTE DE SAN THOMAS. .DIAS DOS HASTA SIETE...DOMINGO A VIERNES UN RIESGO ALTO DE CORRIENTES SUBMARINAS CONTINUARA A LO LARGO DE LAS PLAYAS ORIENTADAS HACIA EL NORTE DE SAN THOMAS HASTA EL DOMINGO. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:12 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Apr 23, 1:48 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 3:33 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 5:37 AM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Apr 23, 6:18 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 6:28 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 8:52 AM CDT | Special Marine Warning | JSJ | 83 min | |
| Apr 23, 9:11 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 10:38 AM CDT | Special Marine Warning | JSJ | 112 min | |
| Apr 23, 12:02 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 12:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 1:04 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 3:07 PM CDT | Areal Flood Advisory | JSJ | 113 min |
Nearby
Small Craft Advisories in Puerto Rico, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.